MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11.5MM REAMER HEAD FOR RIA 2 STERILE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11.5MM REAMER HEAD FOR RIA 2 STERILE
Model Number 03.404.019S
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional device product codes: hrx.Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the patient underwent an unknown procedure for poly trauma including bilateral femur fractures.During the procedure, the head of a reamer head for reamer irrigator aspirator (ria2) snapped off in the 1 canal while trying to bring the ria back out after reaming.The head was retrieved, and a small couple of pieces remained in the canal.The surgeon attempted to ream the second femur with another reamer head for reamer irrigator aspirator (ria2), but the tip snapped in the canal also, and started to back it up to clear a butterfly fragment that was impeding the insertion of the reamer.The head of the second reamer head for reamer irrigator aspirator (ria2 was also retrieved.The flexible reamers were used for back-up.The case completed successfully, and there was a fifteen (15) minute delay between the two sides.The patient's status is unknown.Concomitant devices reported: 12.0mm reamer head for ria 2 sterile (part number 03.404.020s, lot 30p7600, quantity 1).This report involves one (1) 11.5mm reamer head for ria 2 sterile.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: a device history record (dhr) review was conducted: manufacturing location: supplier ¿ mark two engineering / inspected and packaged by: monument release to warehouse date: 12-dec-2019.Expiration date: 31-oct-2029.Part number: 03.404.019s, 11.5mm reamer head for ria 2-sterile.Lot number: 29p3334 (sterile).Lot quantity: 49.One piece was scrapped in cell, prep/seal order after being dropped.Production order traveler met all inspection acceptance criteria apart from the one piece noted.Packaging label log (pll) lppf rev a, lmd rev a was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Component part(s) reviewed: part number: 03.404.M019, lot number: 6772004, lot quantity: 302.Inspection instruction met all inspection acceptance criteria.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11.5MM REAMER HEAD FOR RIA 2 STERILE
Common Device Name
REAMER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10152707
Report Number2939274-2020-02794
Device Sequence Number19377443
Product Code HTO
UDI-Device Identifier10886982273970
UDI-Public(01)10886982273970
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K111437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.404.019S
Device Catalogue Number03.404.019S
Device Lot Number29P3334
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/02/2020
Supplement Date Received by Manufacturer06/30/2020
Initial Report FDA Received Date06/15/2020
Supplement Report FDA Received Date07/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
12.0MM REAMER HEAD FOR RIA 2 STERILE; 12.0MM REAMER HEAD FOR RIA 2 STERILE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age16 YR
Patient Weight79